I was just wondering if anyone has had hair loss after being on Prednisone a while. I have been on and off of it for a year now, mostly on it, anywhere from 20mg. to 5 mg. daily. Just in the last month or so I have noticed more hair on the shower floor and in my hair brush. I don't know if it's the Lupus or the Prednisone. Maybe there's no way to tell. I was just wondering about anyone elses experience. Like I said, I have been on it a year and it's just now happening.
Hi Joni, It's me again.
My hair has come out in wads for a year, and I haven't taken any prednisone. My rhemy wanted me to take Hair Skin and Nail by Rexall. I got it at Wal-Mart (our favortie place). I think it actually helped. I also take 3,000 mg of MSM. Warning, it will make your stools have a strange odor for a little while. What it is doing is detoxifying you body. It will make both your hair and nails grow like crazy and is supposed to help with joint pain.
I read your post to Joni686, with regard to MSM for hair loss. Do you take the 3,000mg of MSM in one capsule daily, or if not how many mg do you take at a time and how many times a day to equal the daily 3,000mg. I used to take the MSM for joint pain but that was a while back and I forgot how much I use to take, but I'm glad you reminded me of it, since I think it did help some at the time. I mostly have tingling, pins & needle pain from my hip down to my toes. Advil, Aleve etc. helps some but not for long. Once a day, I'm also taking 100 mg Neurontin prescribed by my neurologist for the pain but it doesn't help too much. However, from what I'm reading from others I may not be taking enough. I don't want to be dependent on RX for relief of my pain. I would much rather take something natural. Do you think MSM would be good for tingling kind of pain? Do you have any other recommendations, for something natural to take which may help?
Karajo, thanks for the idea about MSM. I have heard of it before but never taken it. Like Katika29 asked, do you take it all at once during the day or several dosages to add up to 3000mg.? Maybe it says on the bottle if I go to the store and look at it. Also, in detoxifying your body, does it remove the medicines out of your system? I did a detox one time and it must have removed all my meds with it because I got sick and had sooo much pain until a few days passed and the med was built back up in my system. So detox stuff kind of makes me nervous now although I love the whole idea of it.
Jessie, thanks for the info about the hairloss stopping after you get off Prednisone. I don't know how soon that will be for me. I am starting on Plaqunel and maybe that will take over one day and allow me to get off the steroids, I don't know. Maybe I will wake up one day and this will just all disappear. lol That's what I keep hoping anyway.
Katika, if you can stay on the natural stuff and be ok I would. I am on several meds now and I can't take chance with natural stuff because you never know how they will mix with the meds. I couldn't help it at the time I started all this stuff because I was so sick and just following the docs directions. I am on Prednisone, Cellebrex, now Plaqunel, Serzone and Nexium for reflux. I hate pills and I never thought I would be on so many. But I have skipped the Cellebrex to see if I need it and I was so bad I had to take a Darvacette that night. Ugg!
you have just explained to me why my hair seemed to be coming out more, I was prescribed Prednisone for Hives but I said No( I researched it) so they gave me a topical steroid cream, instead it could be having the same effects, Wow! Now I wont use that again!!
I don't know about the topical cream. I do know that I am about to get steroid shots in my back for two discs that are bulging and my Rheumy and my Ortho. have both told me that I will not have a systemic response. In other words I will not have to adjust my Prednisone and it should not move anywhere except right in that area they are putting it. I don't know, maybe the cream is the same way or maybe not. Actually the more I think about it the cream probably does get into your blood stream. Ever feel confused ?? hahaha I wish I would have gone to medical school now. I doubt they would have taught me about all this junk we deal with tho or else more doctors would know. lol FYI, my daughter has beautiful think hair but when she is under a lot of stress she tends to have it come out in clumps too. Just thought I would mention that as well. I wish I could get off the Prednisone but it is not a choice for me right now.
My doc gave me a tube of cream for my arthritis in my hands. It's a prescription cream. I have gastritis and gerd and wanted to spare my stomach. When I got the tube and read it, it stated that it may upset the stomach. Guess it does get into your blood stream.
The more I thought about it it seemed to make sense that it would get in your bloodstream. I remember hearing some commercial on TV about a drug and it says, "Women who are pregnant cannot touch the pill". I think that confirms that anything can be absorbed into your body through touch.
I have hair loss, and have been on prednisone on and off, but dont think it's from that. My daughter is on a higher dose of prednisone for ITP and has not lost any hair. However, I heard as well that MSM (sulphur) works wonders and have not tired it yet, but am going to start myself. It's worth a try.
Just wanted to say that I had a free cosultation with Dr. Sandra Cabot, author of The Liver Cleansing Diet. She is the one that advised me to take the MSM, as she said it is a hormone thing. She told me to take the powder form, about 1/2 teaspoon in a glass of water a day. She told me it would work wonders,and I will try it.
My experience was different. I've had lupus for 20 yrs. About a year after Dx my hair started coming out in clumps. My rheumy put me on 400mg of prednisone and 10mg of prednisone daily and my hair grew back. Might add that I've been on 400 mg of plaquenil and 10mg of prednisone a day for the last 19 yrs. and have suffered no negative side effects from either. Hope this helps.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.